HIV rash symptoms in men cause discomfort to the skin and can be dangerous in the later stages of this infection. This article provides some information related to the same.
One of the most challenging health threats to the world population is HIV/AIDS. With various symptoms occurring in different stages of this disease, HIV skin rash is one of the most prominent AIDS symptoms, that occurs in the later stages of HIV infection. With threats of AIDS at its peak, awareness about these rash signs is important. It has to be noted that not any severe rash can be a cause of AIDS but being aware of this symptom is important, especially, if you’re a person who has a high risk of getting infected with virus.
Signs of HIV Rash
Skin rashes are mostly observed due to allergy from certain substances, chemicals, cosmetics, etc. Sometimes, they may occur due to overdose of medications, or due to consumption of wrong medicines. However, during AIDS disease, HIV rash, that is a form of skin rash, occurs significantly. HIV rash symptoms in men are known to occur in the later stages of AIDS disease.
Once a person is infected by HIV, signs of unexplained weight loss, memory loss, weaknesses, diarrhea, and pain in the joints are observed after a period of 1 or 2 months. Once these symptoms subside, they may not occur for 9-10 years and later they may again resurface accompanied by HIV rash. In fact, when AIDS symptoms again start to appear, rashes are one of the earliest symptoms to be observed.
People who are seeking AIDS treatment and consume anti-HIV medications have also been reported to develop skin rashes. It has to be noted that various anti-HIV medications can cause mild to severe skin rashes. Appearance of some skin rashes after consuming these medications, may be normal, and they go after the use is stopped. However, some early signs of HIV rash may aggravate in severe forms. Hence, medical intervention is necessary.
Severe skin rashes can cause damage to the skin and hence, they must be addressed immediately by a doctor. Generally, skin rashes can lead to consequences that may even cause death of the affected person. Stevens-Johnson syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are two different forms of skin rashes that occur in the advanced stages of AIDS. Some of the most common signs of HIV rash are poor skin that peels off easily, resulting in sores. In certain cases, it can lead to blisters in organs like mouth, eyes, genitals, and other areas of the body where there is a presence of moisture. Some may also observe flat, raised, and red spots on the various areas of the body.
In case of mild HIV skin rash, one must contact a doctor. Ensure that you have discussed the issue with the doctor before making any plans to change the medication in your treatment plan, on your own. If the signs have taken a severe form, then the doctor may stop his prescribed medications and you would be asked to get admitted in the hospital.
Moreover, as per requirements, you will be administered treatment for intravenous fluids and antibiotics, etc. Signs of HIV rash on wrists may include sores and blisters amounting to discomfort in carrying out daily chores. In case, you consume special medications like NNRTIs or non-nucleoside reverse transcriptase inhibitors and are experiencing signs of skin rash, ensure that you stop consuming the medicines based on the advice of your medical expert. The HIV rash can further result in various types of infections such as impetigo, and even skin cancers in extreme cases. Treating this medical condition requires proper consultation with doctors, since skin problems can only compound the threat already posed due to AIDS.
Disclaimer: This HealthHearty article is for informative purposes only, and should not be used as a replacement for expert medical advice.